Alert archive / Texas / Small Craft Advisories in 2021
Small Craft Advisory 60, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this small craft advisory at Jun 8, 2021, 3:40 AM CDT. It took effect at Jun 8, 2021, 7:00 AM CDT. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Jun 8, 2021, 3:40 AM CDT (08:40 UTC)
- In effect from
- Jun 8, 2021, 7:00 AM CDT
- Expired
- Jun 8, 2021, 10:00 AM CDT
- In force
- 3 hr
- Issued by
- NWS Houston/Galveston, TX
The text
As transmitted.
685 WHUS74 KHGX 080840 MWWHGX URGENT - MARINE WEATHER MESSAGE National Weather Service Houston/Galveston TX 340 AM CDT Tue Jun 8 2021 GMZ350-355-370-375-081500- /O.CAN.KHGX.SC.Y.0059.000000T0000Z-210608T1200Z/ /O.NEW.KHGX.SC.Y.0060.210608T1200Z-210608T1500Z/ Coastal waters from Freeport to Matagorda Ship Channel TX out 20 NM-Coastal waters from High Island to Freeport TX out 20 NM- Waters from Freeport to Matagorda Ship Channel TX from 20 to 60 NM-Waters from High Island to Freeport TX from 20 to 60 NM- 340 AM CDT Tue Jun 8 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 7 AM TO 10 AM CDT THIS MORNING... * WHAT...South winds around 20 kt and seas 4 to 6 ft expected. * WHERE...Portions of Gulf of Mexico. * WHEN...From 7 AM to 10 AM CDT this morning. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ GMZ335-081200- /O.EXA.KHGX.SC.Y.0059.000000T0000Z-210608T1200Z/ Galveston Bay- 340 AM CDT Tue Jun 8 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 AM CDT THIS MORNING... * WHAT...Slightly choppy to choppy. * WHERE...Galveston Bay. * WHEN...Until 7 AM CDT Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ GMZ330-081200- /O.CON.KHGX.SC.Y.0059.000000T0000Z-210608T1200Z/ Matagorda Bay- 340 AM CDT Tue Jun 8 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT THIS MORNING... * WHAT...South winds around 20 kt and seas 5 to 7 ft. * WHERE...Portions of Gulf of Mexico. * WHEN...Until 7 AM CDT Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
1 follow-up statement
305 WHUS74 KHGX 081523 MWWHGX URGENT - MARINE WEATHER MESSAGE National Weather Service Houston/Galveston TX 1023 AM CDT Tue Jun 8 2021 GMZ370-375-082100- /O.EXP.KHGX.SC.Y.0060.000000T0000Z-210608T1500Z/ /O.NEW.KHGX.SC.Y.0061.210608T1523Z-210608T2100Z/ Waters from Freeport to Matagorda Ship Channel TX from 20 to 60 NM-Waters from High Island to Freeport TX from 20 to 60 NM- 1023 AM CDT Tue Jun 8 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON... ...SMALL CRAFT ADVISORY HAS EXPIRED... * WHAT...Southeast winds 15 to 20 kt with gusts up to 25 kt and seas 4 to 7 ft. * WHERE...Waters from Freeport to Matagorda Ship Channel TX from 20 to 60 NM and Waters from High Island to Freeport TX from 20 to 60 NM. * WHEN...Until 4 PM CDT this afternoon. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ GMZ350-355-081630- /O.EXP.KHGX.SC.Y.0060.000000T0000Z-210608T1500Z/ Coastal waters from Freeport to Matagorda Ship Channel TX out 20 NM-Coastal waters from High Island to Freeport TX out 20 NM- 1023 AM CDT Tue Jun 8 2021 ...SMALL CRAFT ADVISORY HAS EXPIRED... Winds have diminished, but elevated seas remain in place. Small craft should still exercise caution. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this small craft advisory went out at Jun 7, 11:59 PM CDT, 3 hours 41 minutes earlier.
Area forecast discussion, Jun 7, 11:59 PM CDT, 3 hours 41 minutes before
Area Forecast Discussion
National Weather Service Houston/Galveston TX
1159 PM CDT Mon Jun 7 2021
.AVIATION [06Z TAF Issuance]...
Still watching the development well out to the NW (near the Pan-
handle ) which models are still forecasting to move down toward
the CWA. But we are seeing some of the guidance weaken consider-
ably as it approaches. Have backed off a bit with the mention of
TSRA for our northern sites, but did keep VCSH in for most TAFs
overnight/toward sunrise. As a result of the slower development
and approach, have also re-added MVFR CIGS for the next 6-8 hrs.
Did keep things quiet through this afternoon as the upper ridge
builds into the region. 41
&&
.PREV DISCUSSION... /ISSUED 351 PM CDT Mon Jun 7 2021/
DISCUSSION...
More showers and thunderstorms this afternoon and
evening...especially north. There will be a transition to hot and
humid conditions with less rain mid to late week. Rain chances
return late in the weekend.
LONG TERM [Wednesday Through Monday]...
Upper low from past few weeks will be displaced a little
east...with upper ridge and height rises from the southwest. At
surface will see a high pressure ridge over the Gulf of Mexico
try to build in from the SE. This will allow for a less rainy
pattern than we have seen for past few weeks with hot and humid
conditions over the area. Still cant rule out an isolated
thunderstorm Wednesday through Saturday with the heat of the
day...but not expecting the widespread showers and thunderstorms
we've seen recently.
By Sunday upper ridge retrogrades west...and short wave
disturbances will ride southward on eastern flank of the upper
ridge over East and Southeast Texas. This will bring a return to
higher chances of showers and thunderstorms for Sunday into early
next week.
Will need to monitor the tropics with some hint of development
in global models in the Gulf beyond 7 days. Still way too early
to speculate on any aspect as skill very limited at these time
ranges but at 10 days out GFS and ECMWF have a cyclone over the
Gulf.
18
&&
.PRELIMINARY POINT TEMPS/POPS...
College Station (CLL) 76 91 76 92 75 / 20 20 10 10 0
Houston (IAH) 78 92 76 92 76 / 20 20 10 10 0
Galveston (GLS) 80 88 80 88 80 / 20 20 10 10 0
&&
.HGX WATCHES/WARNINGS/ADVISORIES...
TX...Beach Hazards Statement through Tuesday evening for the
following zones: Bolivar Peninsula...Brazoria Islands...
Galveston Island...Matagorda Islands.
GM...Small Craft Advisory until 7 AM CDT Tuesday for the following
zones: Coastal waters from Freeport to Matagorda Ship
Channel TX out 20 NM...Coastal waters from High Island to
Freeport TX out 20 NM...Matagorda Bay...Waters from
Freeport to Matagorda Ship Channel TX from 20 to 60 NM...
Waters from High Island to Freeport TX from 20 to 60 NM.
&&The office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 8, 10:00 AM CDT | Special Weather Statement | HGX | Houston, Trinity | 60 min |
| Jun 8, 10:23 AM CDT | Small Craft Advisory | HGX | 6 hr |
Nearby
Small Craft Advisories in Texas, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.